So I have been put on prednisone for a bad flare up. I continued taking my 4 Lialda a day... because she was hoping to taper me fast and hoping that I'd be okay still taking the Lialda. The reason for that is because we thought my flare started because I got the Flu and had two kidney stones and wasn't eating enough to take my meds... Well... I was on 40mg for a week and have been on 30mg for two weeks. I still have blood mixed in and multiple bms a day and pain with my bms... and really sensitive to food. I've been extremely fatigued and stressed too.
anyways... I was supposed to have an appointment today, but couldn't make it so my doctor called me instead. (we usually only talk about
my symptoms and paths anyways in the office)
she is going to make me go do lab testing to see what dose of Imuran to go on... and a stool test to make sure there are no infections going on. She also wants me to go back on 40mg of pred.
I'm really scared of this azathioprine/Imuran..... the thing that scares me most is... Long-term use of this medication increases the risk of developing neoplasias (cancerous or noncancerous growths). Azathioprine can also cause blood disorders (e.g., leuk
openia). LIKE HOLY COW... that's scary.
Any advice or like... reassuring words?
Kara, 22F Married.Latest-Went to ER cuz I couldn't eat for 5 days and was having severe flare up after passing two kidney stones after a week of the flu. (long month)
GI is currently trying to taper me off of pred fairly fast in hopes to keep me on Lialda and at a lower dosage of pred. to try mesalamine enemas again. Hope it works...if it doesn't.. I go on Imuran and am on pred longer. *crosses fingers*
Medications:Prednisone 40mg Again! (groan)Lialda 4 a day Antibiotic-Amoxyclln
I am so sick of this disease!